Arizona, 2006Lightning Strike in Arizona, September 10, 2006
September 10, 2006 · NWS FGZ · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 10, 9:40 AM MST, 5 hours 20 minutes earlier.
Area forecast discussion, Sep 10, 9:40 AM MST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST SUN SEP 10 2006
.SYNOPSIS...DRIER AIR ACROSS MUCH OF THE STATE WILL LIMIT THE CHANCE
FOR SHOWERS AND THUNDERSTORMS TO THE EASTERN PORTIONS OF THE STATE
THROUGH MONDAY OR TUESDAY. MOISTURE IS SET TO RETURN FOR THE MIDDLE
AND LATTER PORTIONS OF THE WEEK...WITH INCREASING CHANCES OF
THUNDERSTORM ACTIVITY.
&&
.DISCUSSION...SIGNIFICANT DRYING ACROSS THE CWA WILL LIMIT
CONVECTION IS MOST AREAS. SOME DYNAMICS AHEAD OF A WEAKENING
TROUGH IN EASTERN UTAH WILL BRING A SLIGHT CHANCE OF CONVECTION TO
NORTHEASTERN ARIZONA. THE WHITE MOUNTAINS ARE CLOSER TO THE DEEPER
MOISTURE...A SLIGHT CHANCE IS REASONABLE THERE AS WELL. IN MOST
OTHER AREAS...WE HAVE TRIED TO GET THE 12Z SOUNDING TO CONVECT...BUT
IT DOES NOT SEEM POSSIBLE. EARLY MORNING CUMULUS UP TO ABOUT 650 MB
WILL LIKELY MIX OUT...WITH MOSTLY SUNNY SKIES BY AFTERNOON. WE WILL
BE MAKING SIGNIFICANT UPDATES FOR TODAY AND TONIGHT.
DRY AIR STILL IN PLACE MONDAY...AND WE WILL LIKELY DROP POPS FOR
THIS PERIOD IN THE AFTERNOON PACKAGE. BY TUESDAY OR WEDNESDAY...LOW
PRESSURE OVER NORTHERN BAJA WILL SLOWLY WRAP MOISTURE BACK INTO
ARIZONA FOR INCREASING POPS THROUGH THE END OF THE WEEK. PETERSON.
&&
.AVIATION...FOR THE 18Z PACKAGE...EXPECT ISOLD THUNDERSTORMS TODAY
WITH ISOLD MVFR CIGS AND VSBYS. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 10, 9:50 AM MST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST SUN SEP 10 2006
AZZ004>018-037>040-110700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST SUN SEP 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
MUCH DRIER AIR HAS MOVED OVER THE STATE IN THE LAST 24 HOURS. EXPECT
ONLY PARTLY CLOUDY SKIES IN MANY AREAS...WITH THE CHANCE FOR SHOWERS
AND THUNDERSTORMS LIMITED TO THE FAR EASTERN PORTIONS OF THE REGION.
THE BEST CHANCE FOR THUNDERSTORMS TODAY WILL BE IN NORTHEAST ARIZONA
AND OVER THE WHITE MOUNTAINS. STORMS IN THESE AREAS WILL BE ISOLATED
AND THE MAIN THREAT WILL BE LOCALIZED MODERATE TO BRIEF HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Lightning, Coconino
- When
- September 10, 3:00 PM MST
- Where
- Coconino County, Flagstaff
- Injuries
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
An eighteen year old Northern Arizona University student was struck by lightning while on an athletic field. He was critically injured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, September 10, 20061 death · 1 event
- Flash Flood and Hail in Texas, September 10, 2006$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Wind in Texas, September 10, 2006$38,000 · 1 in hail · 8 events
- Hail and Damaging Wind in New Mexico, September 10, 20061.75 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, September 10, 2006$100 · 1.75 in hail · 9 events
- Frost and Freeze in Michigan, September 10, 20067 events
- Flash Flooding and Hail in Kentucky, September 10, 200650 kt wind · 5 events
- High Surf in South Carolina, September 10 to 12, 20064 events
- Hail in Colorado, September 10, 20061.5 in hail · 2 events
- Hail in Kansas, September 10, 20061 in hail · 2 events
- Waterspout in North Atlantic Coastal Waters, September 10, 20061 event
- Waterspout in North Atlantic Coastal Waters, September 10, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534632.